Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Will oestrogen lead to development of peritoneal Inclusion cyst?

User rating for this question
Very Good
Answered by

Geriatrics Specialist
Practicing since : 2012
Answered : 383 Questions
Hi Doc. I've recently had BSO and cyst that turned out to be Peritoneal Inclusion cyst removed. Now I'm experiencing surgically induced menopause symptoms. My GP & GYNO ONC has said it will be ok to take oestrogen, but I'm concerned this might increase the risk of another PIC developing. Along with this query and as PIC's aren't common I'm also wondering where to find the most recent research reports 'cos google searches are pretty hit and miss. Would my GYNO ONC be offended if I asked him. Many thanks
Posted Sat, 22 Mar 2014 in Women's Health
Answered by Dr. Surendiran Gaj 2 hours later
Brief Answer: No,doctors never get offended by asking queries. Detailed Answer: Hi there, Thanks for writing to us, As you have already removed your uterus on 2007 and now been on bilateral salphingo oophorectomy ( BSO), there are only very minimal chances of getting PIC. Usage of (Hormonal replacement therapy) oestrogen need not bring back your PIC, since uterus and fallopian tubes are removed, it prevent your unwanted menopausal symptoms. I advice you for peritoneal cytology for any recurrent mets, If negative nothing to worry. Yes, searches on internet may misguide you , since anybody can post anything out there, so feel free to ask your gynaecologist as it is the part of the doctors duty to clarifies the patients query. No worries, Take care.
Above answer was peer-reviewed by
Follow-up: Will oestrogen lead to development of peritoneal Inclusion cyst? 40 hours later
Thank you for replying and helping me understand this. I found a case report from 1998 that uses the antiestrogen Tamoxifen in the treatment of PIC. So I'm thinking that if an antiestrogen is required then why would I want to take additional oestrogen. Am I looking at this too simplistically? Here's the link to the report Many thanks,
Answered by Dr. Surendiran Gaj 10 hours later
Brief Answer: TAMOXIFEN (selective oestrogen receptor modulator) Detailed Answer: Hello, Nice to meet you again. I have gone through the web address you gave me, You have EXCELLENT doubt in your mind, am happy to clarify your opinion on TAMOXIFEN and HORMONE REPLACEMENT THERAPY (oestrogen therapy for postmenopausal symptoms) The drug TAMOXIFEN is SERD (SELECTIVE ESTROGEN RECEPTOR MODULATOR),It acts as an anti oestrogen on specific areas which have to be down regulated in order to prevent its unwanted effects. So it only have anti oestrogenic effect on certain areas like breast, uterus . For you the postmenopausal effects are due to the lack of oestrogen effect on tissue and skin areas, for that you have to get nourished in order to get rid of the symptoms. Hope I satisfied your query. Wishing good health.
Above answer was peer-reviewed by
Follow-up: Will oestrogen lead to development of peritoneal Inclusion cyst? 16 hours later
Hi Dr Surendiran Thank you for taking the time to look at the report. As I see it I have two problems. 1 - The risk of Peritoneal Cysts returning 2. - Managing the menopause symptoms Unfortunately I don't see them as exclusive because the treatment for menopause will require me to take oestrogen. While its generally accepted that PIC's are related to previous surgery and scar tissue, it seems that at some stage there has been some thought that the PIC actually feeds off the oestrogen - hence the treatment with Tamoxifen. So while I realise I really need to take the oestrogen to relieve the menopause symptoms, can you see my concern that this may provide oestrogen and increase my risk of a PIC returning. Or am I misinterpreting some of this information. Once again your advice will appreciated. Kind regards XXXX
Answered by Dr. Surendiran Gaj 25 hours later
Brief Answer: Your worries are unnecessary. Detailed Answer: Hello XXXXXXX nice to meet you again, You don’t have to worry about HRT with PIC. HRT never causes PIC related symptoms in your case, as your source for PIC is already removed, you have very less chance of getting it back. Don’t misinterpret HRT with PIC and don't worry unnecessary. If you have further doubts in your mind,feel free to write me back. Take care. regards, dr.surendiran.
Above answer was peer-reviewed by
Follow-up: Will oestrogen lead to development of peritoneal Inclusion cyst? 2 hours later
Thank you Dr S. I started the course of oestrogen today so that might also help reduce my levels of anxiety :-) I think I must have had too much time to dwell on this - hence my concern. I'm back at work now and have other things to keep me busy! Kind regards XXXX
Answered by Dr. Surendiran Gaj 42 minutes later
Brief Answer: Am happy that you are started on estrogen therapy. Detailed Answer: Hello XXXXXXX Am happy to hear that you have started the course of estrogen therapy, you will be perfectly normal after this, nothing to worry about anything. Its alright, you are very good care taker of your health, that’s why it takes this long to get yourself satisfied. Am happy once again, that you resumed your work. I wish good luck and healthy life. Take care, regards dr.surendiran
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor